Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online
Ask a Dentist   »  

Why do i have a hard,sticky substance on my teeth after a root canal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 338 Questions
I had a root canal on April 14 and ended up with sticky substance and hardness on all my teeth. I am concerned this is a allergy reaction from the bleach the dentist he used to clean the root canal or the needle he he used to freeze me. I am not aware of allergies to this but have other allergies.
Posted Thu, 19 Apr 2012 in Dental Health
Answered by Dr. Sumanth.P 56 minutes later

Thanks for your query.

It could be an allergic reaction from the bleach used, since you already have a past history of allergy though to different substance.

In this procedure the diseased pulp is removed from the root canal.

It is done by dental tools and cleaning fluids.

Once all the pulp is removed the open root canal is cleaned with germ-killing liquid.

Later the root canal and the area surrounding it is dried.

After this a filling is placed inside your tooth root.

And finally tooth is covered with temporary or permanent made crown.

If there is swelling in the root canal , root canal is filled with a steroid paste.

This helps to decrease the swelling before a permanent crown is placed.

So the sticky substance could be due to the leak of the material used for filling.

This leak would have occured due to loosening of crown.

I suggest you to consult your dentist, since it needs to be examined as to whether the crown is fit properly and to exclude any leak from tooth.

Hope I have answered your query.

I will be available for your follow up queries if any.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor